MAUDE Adverse Event Report: WILLIAM COOK EUROPE GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G21360
Medical Device Problem Codes Difficult to Remove (1528); Device Tipped Over (2589)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Description of event according to initial reporter: the filter was severely tilted and could not normally be recovered for the patient.On (b)(6) 2022, the patient underwent inferior vena cava angiography and vena cava filter implantation.On (b)(6) 2022, removal of the filter after the filter implanted 7 weeks.The user repeated attempts but still failed to retrieve the filter.Then the user corrected the position of filter properly using loop catheter, the recovery hook of filter still could not be captured.At last, the user removed the filter retrieve set and decided to retrieve the filter another day.Patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Similar to device marketed under pma/510(k): k211874.Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received on 07sep2022: translation of medical record: operation procedure: took the supine position, routinely disinfected, spread the drape, and locally infiltrated with 1% lidocaine for anesthesia, successful.2.Took the right internal jugular vein approach guided by ultrasound and puncture with seldinger technique successfully.Blood was returned.Guided by a 5f sheath, the loach guide wire was matched with pigtail catheter to the distal end of the inferior vena cava.Angiography showed that the inferior vena cava was unobstructed, and no thrombosis was found.The proximal end of the filter was located at the lower edge of the second lumbar vertebral body, and the filter was seriously tilted.The head end was inclined to the left side of the inferior vena cava.3.Inserted the dilator and guide sheath along the anterograde support guide wire, and inserted the cook¿s retrieval set.The loop couldn¿t engage the retrieval hook, considering that the head end of the filter clung to the right vena cava wall.Inserted the exchange guide wire through the retrieval outer sheath uni-directionally (trial).Passed through the filter branch and pulled out the distal end of the guide wire with a retriever to make a loop.Fixed and kept the tension.After repeated attempts, the outer sheath couldn¿t retrieve the filter into the sheath.Maintained the tension.After repeatedly wiping the space between the vena cava and the filter retriever hook with the retriever, the repeated attempts to grab the retrieval hook failed, considering wrapping the retrieval hook with fiber cap.After explaining the illness to the family members, the patient and his family members gave up this intracavitary retrieval.The catheter (pigtail) was inserted for re-angiography: the inferior vena cava was unobstructed, and no obvious contrast agent leakage was found.4.After the operation, withdrew the catheter and sheath, and compressed the puncture site for hemostasis.The operation went smoothly.The patient returned to the ward safely after the operation and was given hydration, symptomatic treatment and anticoagulant support.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: due to difficulties in catching the filter hook, the filter could not be retrieved seven weeks after placement.The procedure was abandoned and the filter was left in the patient.Medical records and four videos were submitted for review.As seen on the videos there was evidence of an insignificant filter tilt, however, this resulted in the hook of the ivc filter abutting the wall of the ivc likely enabling endothelialization of the hook into the wall of the ivc.Due to this configuration, the filter could not be retrieved using a standard gunther tulip loop snare device, nor using a glidewire loop snare configuration.This is not uncommon if the hook becomes endothelialized within the wall of the ivc or abuts the wall of the ivc.More advanced techniques such as a ¿hangman's technique¿, or utilization of endobronchial forceps to free the hook from the wall of the ivc is often need.Patient¿s ivc is on the smaller side, but that does not account for the angulation of the ivc filter but does increase the incidence of penetration which is also present.It is uncertain if this tilt was present at time of deployment or if this developed over time, or if the tilt led to the penetration or vice versa.None of the placement images were submitted for review to help answer this question, but the complaint describes a well-known complication of ivc filters, which is also documented in the device documentation including the instructions for use.There are adequate controls in place to ensure that the device is manufactured to specifications.It was assessed that because any discovered non-conformances were properly dispositioned before qc release, there is evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key15238461
Report Number3002808486-2022-00924
Device Sequence Number6293468
Product Code DTK
UDI-Device Identifier10827002213606
UDI-Public(01)10827002213606(17)221119(10)E4043153
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2022
Device Model NumberG21360
Device Catalogue NumberIGTCFS-65-UNI
Device Lot NumberE4043153
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer09/07/2022
10/24/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date09/08/2022
10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale